Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 65, NWS Baltimore/Washington

March 19, 2021

NWS Baltimore/Washington issued this small craft advisory at Mar 19, 2021, 3:18 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2021, 3:18 PM EDT (19:18 UTC)
Expired
Mar 19, 2021, 11:55 PM EDT
In force
9 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

206 
WHUS71 KLWX 191918
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
318 PM EDT Fri Mar 19 2021

ANZ531>533-539>541-200330-
/O.CAN.KLWX.GL.W.0010.000000T0000Z-210319T2200Z/
/O.NEW.KLWX.SC.Y.0065.210319T1918Z-210320T1000Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
318 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, 
  Chester River to Queenstown MD, Eastern Bay, and Choptank 
  River to Cambridge MD and the Little Choptank River.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530-535-536-538-542-200000-
/O.CAN.KLWX.GL.W.0010.000000T0000Z-210319T2200Z/
/O.NEW.KLWX.SC.Y.0065.210319T1918Z-210320T0000Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Patuxent River to Broomes Island MD-
318 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of Pooles Island MD, Patapsco River 
  including Baltimore Harbor, and Patuxent River to Broomes 
  Island MD.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ534-537-543-200330-
/O.CAN.KLWX.GL.W.0010.000000T0000Z-210319T2200Z/
/O.NEW.KLWX.SC.Y.0065.210319T1918Z-210320T1400Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
318 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA and 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
064 
WHUS71 KLWX 200017
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
817 PM EDT Fri Mar 19 2021

ANZ530-535-536-538-542-200130-
/O.EXP.KLWX.SC.Y.0065.000000T0000Z-210320T0000Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Patuxent River to Broomes Island MD-
817 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

ANZ531>533-539>541-200830-
/O.CON.KLWX.SC.Y.0065.000000T0000Z-210320T1000Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
817 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, 
  Chester River to Queenstown MD, Eastern Bay, and Choptank 
  River to Cambridge MD and the Little Choptank River.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ534-537-543-200830-
/O.CON.KLWX.SC.Y.0065.000000T0000Z-210320T1400Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
817 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...North to northeast winds 15 to 20 kt with gusts up to 25
  kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith 
  Point VA and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
832 
WHUS71 KLWX 200230
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1030 PM EDT Fri Mar 19 2021

ANZ531-532-539-540-200330-
/O.CAN.KLWX.SC.Y.0065.000000T0000Z-210320T1000Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chester River to Queenstown MD-Eastern Bay-
1030 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ533-541-201000-
/O.CON.KLWX.SC.Y.0065.000000T0000Z-210320T1000Z/
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
1030 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Choptank River to Cambridge MD and the Little Choptank 
  River and Chesapeake Bay from North Beach to Drum Point MD.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ534-537-543-201030-
/O.CON.KLWX.SC.Y.0065.000000T0000Z-210320T1400Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1030 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...Northeast winds 10 to 15 with gusts up to 20 kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith 
  Point VA and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Remain mindful of cold water 
  temperatures. Rapid onset hypothermia will occur to anyone 
  exposed to the cold water, which is currently in the 40s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
107 
WHUS71 KLWX 200355
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1155 PM EDT Fri Mar 19 2021

ANZ533-541-200500-
/O.CAN.KLWX.SC.Y.0065.000000T0000Z-210320T1000Z/
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
1155 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

ANZ534-537-543-200500-
/O.CAN.KLWX.SC.Y.0065.000000T0000Z-210320T1400Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1155 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:12 PM EDT, 6 minutes earlier.

Area forecast discussion, Mar 19, 3:12 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
312 PM EDT Fri Mar 19 2021

.SYNOPSIS...
High pressure will build in from the Great Lakes and remain in
control through early next week. Multiple areas of low pressure
may impact the area during the middle to latter portions of next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Skies have entirely cleared out across the area this afternoon,
as low pressure continues to pull away. Gusty northerly winds
continue, with gusts frequently in the 20-30 mph range.
Temperatures have climbed into the middle to upper 40s, and
should ultimately top out in the upper 40s to around 50 within
the well-mixed environment.

Winds will decrease with the loss of daytime heating this
evening, but still remain light out of the north through the
overnight, as high pressure gradually builds towards us from the
north. Clear skies are expected, along with lows in the 20s to
lower 30s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A sprawling area of high pressure will build overhead tomorrow,
before shifting slightly off to our northeast on Sunday. This
area of high pressure will deliver continued quiet weather,
clear skies, and light winds to the area this weekend. Low
pressure off the Carolinas will remain displaced well off to our
southeast, so there are no concerns for any precipitation across
the area. Slightly warmer air will start to work into the area
as well, with highs in the mid-upper 50s on Saturday and upper
50s-low 60s on Sunday. There will be a slow moderating trend
with respect to low temperatures as well, with low-mid 30s on
Saturday night and mid-upper 30s on Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Dry and warm conditions for the first part of next week before
unsettled weather returns midweek into next weekend.

The developing coastal low Monday looks to stay far enough offshore
that any associated precipitation stays east of the region. An upper
level ridge and region of surface high pressure continue to keep
conditions dry and warm through Tuesday.

By Wednesday, the broad upper level trough centered over the central
Plains will have deamplified and shifted east into the Great Lakes
and Mid Atlantic. This translates to unsettled weather as multiple
disturbances move through the broad trough as early as Wednesday
continuing into next weekend bringing several chances for rain
showers.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions are in place at all of the terminals this
afternoon, and are expected to continue over the next several
days as high pressure builds into the area this weekend. Winds
will be the main concern today, with gusts in the 20-30 mph
range this afternoon. Winds will subside later tonight and
remain light through the weekend.

VFR conditions Monday into Tuesday as high pressure prevails.

&&

.MARINE...
Gale Warnings remain in effect through this evening in strong
northerly flow. Winds should decrease in magnitude this evening,
but may still be Small Craft Advisory level through much of the
night. Lighter winds are expected this weekend as high pressure
moves overhead tomorrow, before sliding offshore on Sunday.

SCA conditions are possible Monday into Tuesday as the pressure
gradient tightens between the high to the north and a region of
developing low pressure along the coast.

&&

.TIDES/COASTAL FLOODING...
Strong northerly flow has significantly reduced tidal anomalies
today. However, all that water currently being pushed toward
the mouth of the bay, will snap back northward as winds relax
later tonight into tomorrow. Near minor flooding is possible
beginning tonight in the most sensitive locations, with better
chances for minor flooding during the day tomorrow.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ530>543.

&&

SYNOPSIS...KJP
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...CPB
AVIATION...KJP/CPB
MARINE...KJP/CPB
TIDES/COASTAL FLOODING...KJP
Hazardous weather outlook, Mar 19, 11:04 AM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1104 AM EDT Fri Mar 19 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-201000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1104 AM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Gale Warning is in effect for the waters today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-201000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1104 AM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-201000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1104 AM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.